Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 5, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Apr 2, 2024, 2:25 PM EDT for 10 counties in Florida. It took effect at Apr 3, 2024, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2024, 2:25 PM EDT (18:25 UTC)
- In effect from
- Apr 3, 2024, 10:00 AM EDT
- Expired
- Apr 3, 2024, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WWUS72 KMLB 021825 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 225 PM EDT Tue Apr 2 2024 FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-447- 547-647-747-040000- /O.NEW.KMLB.WI.Y.0005.240403T1400Z-240404T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River-Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland Southern Brevard-Southern Brevard Barrier Islands- Including the cities of Groveland, Daytona Beach, Port Saint Lucie, Orlando, Mims, Port Saint John, Mascotte, Playalinda Beach, Rockledge, Saint Cloud, Kissimmee, Apopka, Basinger, Sebastian, Merritt Island Wildlife Refuge, Okeechobee, Celebration, Deland, Fort Drum, Ormond Beach, Sanford, Union Park, Tradition, Tavares, Leesburg, Fort Pierce, Winter Park, Clermont, Satellite Beach, Canaveral Groves, Saint Lucie West, Viera West, Maitland, Casselberry, Debary, Stuart, Altamonte Springs, Oviedo, Winter Springs, Jensen Beach, Vero Beach, New Smyrna Beach, Cocoa Beach, Titusville, Hobe Sound, Palm Bay west of I 95, Cocoa, Fellsmere, Melbourne Beach, Mount Dora, Eustis, Indiantown, Melbourne, and Deltona 225 PM EDT Tue Apr 2 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 35 to 40 mph expected. * WHERE...Volusia, Lake, Seminole, Orange, Osceola, Brevard, Okeechobee, Indian River, Saint Lucie, and Martin counties. * WHEN...From 10 AM to 8 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DKW
2 follow-up statements
291 WWUS72 KMLB 031427 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1027 AM EDT Wed Apr 3 2024 FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-447- 547-647-747-032230- /O.CON.KMLB.WI.Y.0005.000000T0000Z-240404T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River-Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland Southern Brevard-Southern Brevard Barrier Islands- Including the cities of Debary, Tradition, Saint Cloud, Cocoa, Maitland, Titusville, Port Saint Lucie, Celebration, Mascotte, Melbourne, Ormond Beach, Oviedo, Daytona Beach, Union Park, Cocoa Beach, Palm Bay west of I 95, Stuart, Eustis, Apopka, New Smyrna Beach, Leesburg, Fort Pierce, Mount Dora, Sebastian, Sanford, Clermont, Merritt Island Wildlife Refuge, Saint Lucie West, Altamonte Springs, Rockledge, Kissimmee, Hobe Sound, Canaveral Groves, Playalinda Beach, Orlando, Casselberry, Satellite Beach, Winter Park, Basinger, Okeechobee, Fort Drum, Jensen Beach, Mims, Fellsmere, Viera West, Tavares, Winter Springs, Melbourne Beach, Port Saint John, Groveland, Deltona, Indiantown, Deland, and Vero Beach 1027 AM EDT Wed Apr 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Coastal Indian River, Coastal Martin, Coastal Saint Lucie, Coastal Volusia, Inland Indian River, Inland Martin, Inland Northern Brevard, Inland Saint Lucie, Inland Southern Brevard, Inland Volusia, Mainland Northern Brevard, Mainland Southern Brevard, Northern Brevard Barrier Islands, Northern Lake, Okeechobee, Orange, Osceola, Seminole, Southern Brevard Barrier Islands, and Southern Lake. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ZL
005 WWUS72 KMLB 032104 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 504 PM EDT Wed Apr 3 2024 FLZ041-044>046-141-144-032215- /O.CAN.KMLB.WI.Y.0005.000000T0000Z-240404T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Coastal Volusia- Southern Lake- Including the cities of Casselberry, Apopka, Tavares, Mount Dora, Deltona, Maitland, Mascotte, Sanford, Leesburg, Clermont, Debary, Groveland, Altamonte Springs, Winter Springs, Deland, Union Park, Ormond Beach, Eustis, Orlando, New Smyrna Beach, Winter Park, Oviedo, and Daytona Beach 504 PM EDT Wed Apr 3 2024 ...WIND ADVISORY IS CANCELLED... $$ FLZ053-058-154-159-164-247-254-259-264-347-447-547-647-747-040000- /O.CON.KMLB.WI.Y.0005.000000T0000Z-240404T0000Z/ Osceola-Okeechobee-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River-Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland Southern Brevard-Southern Brevard Barrier Islands- Including the cities of Fellsmere, Fort Pierce, Port Saint John, Viera West, Fort Drum, Hobe Sound, Merritt Island Wildlife Refuge, Melbourne, Canaveral Groves, Cocoa Beach, Mims, Celebration, Port Saint Lucie, Okeechobee, Saint Cloud, Cocoa, Vero Beach, Tradition, Kissimmee, Rockledge, Jensen Beach, Indiantown, Titusville, Playalinda Beach, Satellite Beach, Sebastian, Stuart, Saint Lucie West, Palm Bay west of I 95, Basinger, and Melbourne Beach 504 PM EDT Wed Apr 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 to 40 mph. * WHERE...Brevard, Osceola, Okeechobee, Indian River, Saint Lucie and Martin counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Apr 2, 10:26 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 2, 10:26 AM EDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1026 AM EDT Tue Apr 2 2024 ...New UPDATE, MARINE, FIRE WEATHER, AVIATION... .UPDATE... Issued at 1021 AM EDT Tue Apr 2 2024 Similar to yesterday, quiet on radar this morning, with some light returns over the Atlantic waters. The mid level ridge and surface high axes will remain over the Florida peninsula while shifting eastward slightly through the day. Light winds this morning will become southwest by mid morning and increase to 10-15 mph by the afternoon. The east coast sea breeze is forecast to form and will push onto the coast this afternoon, backing the winds to the south. Dry conditions will remain through tonight, with rain chances less than 5 percent. Plenty of sunshine expected today, with temperatures well above normal for the time of year. In fact, some locations are forecast to be 10 degrees above normal. Afternoon highs are forecast to be in the upper 80s to low 90s west of I-95, and mid to upper 80s east of I-95, under partly to mostly sunny skies. Overnight lows will be in the mid to upper 60s to near 70 degrees under partly cloudy skies. Forecast remains on track with only minor adjustments to the cloud cover through tonight. && .MARINE... Issued at 1021 AM EDT Tue Apr 2 2024 Poor boating conditions developing this afternoon across the local waters, except across nearshore Volusia waters, for winds increasing to 15-20 KT. Seas 2-4ft today, building up to 5ft in the far offshore waters tonight. Southwest winds 10-15 KT today will back to the south to southeast in the afternoon with the formation of the east coast sea breeze. Winds will increase to 20-25 KT in the offshore waters this evening. Dry conditions are forecast through tonight, with no mentionable rain chances. && .AVIATION... (12Z TAFS) Issued at 1021 AM EDT Tue Apr 2 2024 VFR conditions through the TAF period. Partly to mostly sunny skies today, with GIGs FEW/SCT020-040/100-250. Light winds early this morning will become southwest by mid morning and increase to 10-15 KT with gusts up to 20 KT possible along the coast by this afternoon. The east coast sea breeze will form this afternoon, but should remain close to the coast, turning the winds to the south behind the breeze. Dry conditions through tonight. Southwest winds around 10 KT will remain overnight, increasing to 15-20 KT by mid- late morning with gusts up to 30 KT possible. Rain chances could start across the north as early has mid morning on Wednesday. Thus have included VCSH for MCO starting mid morning on Wednesday. && .FIRE WEATHER... Issued at 1021 AM EDT Tue Apr 2 2024 Today...Dry air remains over central Florida with minimum relative humidity values dropping to the upper 30s to low 40s in the afternoon across the interior. Light and variable winds in the morning will become southwest by mid morning and increase to 9-12 KT by the afternoon with gusts up to 20-25 mph possible, especially along the coast. The east coast sea breeze will form this afternoon, but will remain close to the coast. Winds will back to the south to southeast behind the sea breeze. && .PREVIOUS DISCUSSION... Issued at 506 AM EDT Tue Apr 2 2024 Currently-Today... High pressure over the western Atlantic will continue to influence the state of Florida today with a mid/upper level ridge expected to build over the state of Florida, before pushing offshore into this evening. Predominate southwest flow is expected to increase into the afternoon with surface winds at 10-15 mph north of Melbourne and at 15-20mph to the south. Winds are forecast to back slightly onshore from the southeast as the east coast sea breeze attempts to develop, mainly along the coast south of New Smyrna Beach with gusts to 25-30mph this afternoon. High temperatures will reach the mid 80s to low 90s this afternoon with dew points temperatures in the low to mid 60s under partly sunny skies. Tonight... Dry conditions will continue overnight with skies becoming mostly cloudy into Wednesday morning ahead of a cold front that's expected to be over northwest Florida. Winds will remain breezy from the southwest overnight at 10-15mph with gusts to 20- 25mph. Low temperatures are forecast to drop into the upper 60s to low 70s Wednesday morning. Wednesday-Thursday...Attention turns to a strong, fast-moving cold front that is forecast to bring scattered showers and lightning storms on Wednesday, some of which could be strong to severe. As the surface pressure gradient tightens up over the FL peninsula, SSW winds will increase, reaching 20-25+ mph (sustained) with gusts of 40+ mph. A Wind Advisory will likely be needed for these strong wind gusts, which are expected in advance of developing convection. PoPs increase quickly across NW portions of the area from mid morning to midday, reaching 50-70 percent along and north of Interstate 4. The modeled environment is characterized by 40-45kt 850mb winds, MUCAPE around 1000+ J/kg, modestly warm 500mb temps around -8C, and deep layer shear of 50-60+ kt. Some inhibiting factors to robust convection will be any early day cloud cover, warm mid levels, and mid level lapse rates around 6-6.5 C/km. That being said, surface heating through the day will aid in increasing low- level lapse rates, and the unidirectional speed shear appears supportive of a strong to damaging wind threat from midday into the afternoon hours. While hail cannot be ruled out, the warmer temps aloft should keep concerns for larger hail at bay. Frequent lightning strikes and heavy rainfall are expected, with the highest rainfall totals forecast from Melbourne northward. Generally 0.5" to 1.25" are expected, though locally higher amounts are possible where convection moves repeatedly over the same location. The cold front sweeps south of the area Wednesday night into Thursday, bringing in much cooler and drier air behind it. Temperatures take a tumble from the 80s/low 90s Wednesday afternoon into the 50s and low 60s by sunrise Thursday. Partly cloudy to mostly clear conditions resume on Thursday as temperatures only reach the mid 70s (north) to low 80s (south). West winds will remain breezy to gusty as well, especially from Melbourne northward, reaching 30-35 mph at times. Friday-Monday...Dry conditions persist late week into next weekend as high pressure builds over the eastern U.S. Chilly mornings are expected with morning lows in the upper 40s to middle 50s. Daytime highs rebound into the 70s but remain several degrees below normal for early April. Mid level ridging builds over the area through the weekend as surface flow veers from NW Saturday to ENE on Sunday. A few more clouds are forecast for the latter half of the weekend into Monday, but sunshine will remain in abundance. Temperatures finally warm to near normal by Monday, with highs reaching the upper 70s to low 80s. && .PRELIMINARY POINT TEMPS/POPS... DAB 86 68 83 56 / 0 10 80 30 MCO 89 70 86 60 / 0 10 80 40 MLB 86 68 88 60 / 0 10 60 40 VRB 88 67 90 61 / 0 0 40 40 LEE 86 69 81 57 / 0 10 90 20 SFB 89 69 84 58 / 0 10 80 40 ORL 89 70 85 59 / 0 10 80 40 FPR 87 67 90 61 / 0 0 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Weitlich/Kelly
Hazardous weather outlook, Apr 2, 10:59 AM EDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1059 AM EDT Tue Apr 2 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-030300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1059 AM EDT Tue Apr 2 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... A northward flowing longshore current, rough surf, and a Moderate risk of dangerous rip currents are expected today at all central Florida Atlantic beaches. Always swim near a lifeguard and never enter the water alone. .WIND AND SEA IMPACT... Poor boating conditions will develop this afternoon and remain into the overnight hours across the local waters, except nearshore Volusia waters, for southwest winds increasing to 15-20 mph. .HIGH WIND IMPACT... Breezy and gusty southwest winds will develop today with wind speeds of 15 to 20 mph and gusts of 25 to 30 mph will be possible, mainly along the coast from Melbourne southward and across the Atlantic waters, except for nearshore Volusia waters. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. At least a moderate risk for rip currents will exist at area beaches through mid week. Windy and gusty conditions will develop across east central Florida out ahead of a strong cold front on Wednesday, with wind gusts up to 40 mph. This front will also bring increased chances for showers and lightning storms. Some of these storms could be strong to severe with gusty to damaging winds and small hail. Poor to hazardous boating conditions will return mid to late week behind the cold front, as winds and seas build. Drier air and breezy conditions behind the mid week cold front will combine to produce fire sensitive to critical conditions late week into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Fehling/Watson
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 5:44 AM EDT | Beach Hazards Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 22 hr |
| Apr 2, 3:34 PM EDT | Small Craft Advisory | MLB | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.